A 54 year old African-American male with a history of hypertension treated with lisinopril daily, remote cocaine abuse associated myocardial infarction, seizures and prostate cancer, presented with a 2 day history of facial and throat swelling along with dysphagia. He was treated in the emergency department with intravenous methylprednisolone, epinephrine and diphenhydramine. He was admitted, but angioedema progressed overnight, confirmed by laryngoscopy. ICU transfer and intubation was undertaken the next morning for airway protection. Tryptase level was 2 ng/ml. C3 and C4 and routine chemistries were normal. Ecallantide 30mg was administered subcutaneously at 1014 hours.
Presented at: American Academy of Allergy Asthma and Immunology annual conference in Orlando Florida.
Recommended CitationCohn, John R.; McDaniel, Cara; Richards, Nathan; Au, Clement; and Baram, Michael, "Prompt Reversal of Airway Obstruction Secondary to Angiotensin Converting Enzyme Inhibitor (ACEI) Induced Angioedema by Ecallantide: A Case Report" (2012). Division of Pulmonary and Critical Care Medicine Presentations and Grand Rounds. Presentation 51.